Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 80, NWS Tucson, AZ

September 1, 2007Pinal County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Sep 1, 2007, 5:20 PM MST for Pinal County, Arizona. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2007, 5:20 PM MST (00:20 UTC)
Expired
Sep 1, 2007, 6:15 PM MST
In force
55 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text

County Pinal County, AZ

The radar

The Phoenix radar (KIWA), 70 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 0.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2007-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2007-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-440 J/kg
Mixed-layer LCL
3025 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTWC 020020
SVRTWC
AZC021-020115-
/O.NEW.KTWC.SV.W.0080.070902T0020Z-070902T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
520 PM MST SAT SEP 1 2007

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 615 PM MST

* AT 512 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES EAST OF ELOY...OR ABOUT 18 MILES SOUTHEAST OF COOLIDGE...AND
  MOVING SOUTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED
  ROCK...PICACHO PEAK...PICACHO AND FRIENDLY CORNERS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3273 11123 3290 11139 3273 11166 3271 11176
      3253 11179 3252 11170 3254 11129

$$

WEATHER.GOV/TUCSON
MOLLERE
2 follow-up statements
000 
WWUS55 KTWC 020042
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
538 PM MST SAT SEP 1 2007

AZC021-020115-
/O.CON.KTWC.SV.W.0080.000000T0000Z-070902T0115Z/
PINAL AZ-
538 PM MST SAT SEP 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MST
FOR SOUTH CENTRAL PINAL COUNTY...

AT 536 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED FROM PICACHO PEAK TO SOUTHEAST OF ELOY...AND MOVING 
SOUTHWEST AT 10 MPH. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
FRIENDLY CORNERS AND ELOY.

MOTORISTS TRAVELING ALONG INTERSTATE 10 BETWEEN CASA GRANDE AND 
TUCSON SHOULD BE AWARE OF THESE STORMS. THESE STORMS WILL BE 
ACCOMPANIED BY VERY STRONG AND GUSTY WINDS. IN ADDITION...VERY HEAVY 
RAIN WILL REDUCE VISIBILITIES TO LESS THAN A HALF MILE IN PLACES. 
SLOW DOWN AND INCREASE THE DISTANCE BETWEEN YOU AND THE VEHICLE 
AHEAD OF YOU. 

LAT...LON 3273 11123 3290 11139 3273 11166 3271 11176
      3253 11179 3252 11170 3254 11129

$$

MOLLERE
000 
WWUS55 KTWC 020113
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
612 PM MST SAT SEP 1 2007

AZC021-020122-
/O.EXP.KTWC.SV.W.0080.000000T0000Z-070902T0115Z/
PINAL AZ-
612 PM MST SAT SEP 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PINAL COUNTY
EXPIRES AT 615 PM MST...

DOPPLER RADAR INDICATES THAT THE SEVERE STORMS OVER SOUTHEAST PINAL 
COUNTY HAVE DECREASED IN INTENSITY AND ARE NO LONGER SEVERE. 
THEREFORE...THE SEVERE THUNDERSTORM WILL BE ALLOWED TO EXPIRE AT 615 
PM MST. 


LAT...LON 3273 11123 3290 11139 3273 11166 3271 11176
      3253 11179 3252 11170 3254 11129

$$

MOLLERE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:00 PM MST, 3 hours 20 minutes earlier.

Area forecast discussion, Sep 1, 2:00 PM MST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST SAT SEP 1 2007

.SYNOPSIS...THERE WILL BE ENOUGH MOISTURE FOR ISOLATED AFTERNOON AND
EVENING THUNDERSTORMS OVER THE WEEKEND. SOME INCREASE IN MOISTURE
LATER IN THE WEEK WILL BRING A BETTER CHANCE OF THUNDERSTORMS AND
LOWER DAYTIME TEMPERATURES.

&&

.DISCUSSION...ISOLATED CONVECTION FORMING UP WITH A FEW STRONG
STORMS ALREADY. EXPECT SCATTERED COVERAGE FOR THE MOUNTAINS WITH
LESS COVERAGE FOR LOWER ELEVATIONS...BUT INVERTED V PROFILE
HIGHLIGHTS MICROBURST POTENTIAL. BEST LOWER ELEVATION COVERAGE
PROBABLY LATER WITH DEEPER MOISTURE ACROSS CENTRAL TO WESTERN
AREAS...BUT OUTFLOWS FROM MORE ORGANIZED NEW MEXICO ACTIVITY COULD
GET INTERESTING FOR EASTERN AREAS.

DRY SLOT TRYING TO WRAP IN FROM THE PLAINS UNDER THE HIGH OVER THE
NEXT COUPLE OF DAYS...PROBABLY LESS THUNDERSTORM COVERAGE SUNDAY AND
MONDAY. STILL LOOKING AT TROPICAL MOISTURE INCREASE DIRECTLY OR
INDIRECTLY ASSOCIATED WITH THE REMAINS OF HENRIETTE LATER IN THE NEW
WEEK...AROUND THURSDAY OR SO. LOTS OF RESOLUTIONS POSSIBLE WITH
THIS...FOR RIGHT NOW WE WILL TAKE THE FORECAST BACK INTO THE
SCATTERED COVERAGE RANGE FOR THE SECOND HALF OF THE WEEK AND ADJUST
FOR TRAJECTORY AND TIMING AS WE GET A BETTER IDEA.

&&

.AVIATION...EXPECT ISOLATED TO SCATTERED TSRA/SHRA THIS AFTERNOON
AND EVENING...WITH THE BULK OF ACTIVITY EXPECTED TO END BY AROUND
02/06Z OR SO. CEILINGS AS LOW AS 5-7KFT AGL AND VSBYS AS LOW AS
3-5SM WITH THE STRONGEST TSTMS. SOMEWHAT LESS CONVECTIVE ACTIVITY
EXPECTED SUN-MON. SURFACE WINDS TODAY INTO TONIGHT GENERALLY
EASTERLY AT 15 KTS OR LESS...BUT MUCH STRONGER AND GUSTY NEAR STORMS
WITH ORGANIZED OUTFLOWS POSSIBLE. AVIATION DISCUSSION NOT UPDATED
FOR TAF AND TWEB AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

WEATHER.GOV/TUCSON

In the hours before

Local storm report, Sep 1, 5:06 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
506 PM MST SAT SEP 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     NW TUCSON               32.24N 110.94W
09/01/2007                   PIMA               AZ   NWS EMPLOYEE

            OFF DUTY WEATHER SERVICE EMPLOYEE REPORTED SEVERAL LARGE
            TREE LIMBS BROKEN DUE TO WIND DAMAGE

&&

GMOLLERE
Local storm report, Sep 1, 5:06 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
506 PM MST SAT SEP 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     NW TUCSON               32.24N 110.94W
09/01/2007                   PIMA               AZ   NWS EMPLOYEE

            OFF DUTY WEATHER SERVICE EMPLOYEE REPORTED SEVERAL LARGE
            TREE LIMBS BROKEN DUE TO WIND DAMAGE NEAR INA ROAD AND
            MONA LISA.

&&

GMOLLERE

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 6:16 PM MSTAreal Flood AdvisoryTWCPima89 min
Sep 1, 7:44 PM MSTAreal Flood AdvisoryTWCPima91 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.